News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: Questions about my pulmonary embolism


 29inaz - Sat Nov 17, 2007 11:13 pm

Hi. I'm a 29 year old female and have not had any other problems up until now. I just recently found out I have a blood clot in my lung. (The doctors said it was from the birth control I have been on for years.) I'm currently in the hospital waiting for the Coumadin to start working so I can go home. I will be on this medication for the next 6 months to a year. Ever since I have had symptoms of something wrong (chest pains, SOB) i have also been getting what have almost become the hives. My hands and feet were very itchy and my lips were starting to puff up. I thought I was just having some sort of allergic reation to something I had eaten, but then it happened every night. When I finally found out about the clot, I mentioned it to the doctors and asked if it was some sort of reaction to the clot being in my lung. The doctors didn't think so but did tell me that once I'm on the Coumadin a side effect could be hives or itching. So, I guess my question for whoever is reading this would be: do you think that the reaction could be a side effect of the clot itself and not the drugs? Maybe since it happens to people after they take the medicine, they assume it's a reaction to that, but instead it could actually be a reaction to the clot itself? Also, to anyone who is reading this and has had a clot in their lung, did you have an allergic reaction before you started with the Coumadin?

I appreciate any answers you can give me.
Thank you so much.
 Dr. Chan Lowe - Thu Dec 20, 2007 11:00 pm

User avatar Hi 29inaz,

If your hives started before you began taking the coumadin it is almost certainly not from the medication. I'm not aware of pulmonary embolism causing hives and an allergic reaction.

There are several viruses and other infections that can cause hives. It is possible that you may have had an intercurrent problem such as an infection that was leading to the hives when you developed your PE.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here